Alert archive / Mississippi / Wind Advisories in 2009

Wind Advisory 5, NWS New Orleans, LA

September 12, 2009

NWS New Orleans, LA issued this wind advisory at Sep 12, 2009, 9:39 AM CDT. It took effect at Sep 12, 2009, 10:00 AM CDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2009, 9:39 AM CDT (14:39 UTC)
In effect from
Sep 12, 2009, 10:00 AM CDT
Expired
Sep 12, 2009, 12:00 PM CDT
In force
2 hr
Issued by
NWS New Orleans, LA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLIX 121439
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
939 AM CDT SAT SEP 12 2009

...HIGH WINDS APPROACHING THE MISSISSIPPI COAST FROM THE BARRIER ISLANDS...

.A COMPLEX WEATHER PATTERN MOVING ACROSS THE GULF REGION HAS
PRODUCED A BAND OF HIGH WINDS 30 TO 40 MPH WITH SOME HIGHER GUSTS
ACROSS MUCH OF THE MISSISSIPPI SOUND AND THE COASTAL WATERS JUST
BEYOND THE BARRIER ISLANDS OFF THE MISSISSIPPI COAST. THIS WIND
FEATURE WAS MOVING SLOWLY NORTH AND SHOULD IMPACT THE MISSISSIPPI
COASTAL COMMUNITIES MAINLY BETWEEN 1030 AM AND NOON. 

MSZ080>082-121700-
/O.NEW.KLIX.WI.Y.0005.090912T1500Z-090912T1700Z/
HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...BAY ST. LOUIS...WAVELAND...
DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS...
MOSS POINT...GAUTIER...ST. MARTIN
939 AM CDT SAT SEP 12 2009

...WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. 

HIGH WINDS ASSOCIATED WITH A BAND OF TROPICAL SHOWERS OVER THE
MISSISSIPPI BARRIER ISLANDS WILL MOVE NORTH AT 10 MPH TOWARDS THE
MISSISSIPPI COAST. A PERIOD OF HIGH SUSTAINED WINDS AND HIGHER
GUSTS CAN BE EXPECTED DURING THE LATE MORNING IN THE COASTAL
COMMUNITIES FROM PERLINGTON TO OCEAN SPRINGS. 

IN ADDITION...A SPECIAL MARINE WARNING IS IN EFFECT FOR THE
MISSISSIPPI SOUND UNTIL 11 AM CDT FOR GUSTS 35 TO 50 KNOTS OVER
THE COASTAL WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

24/RR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Sep 12, 3:42 AM CDT, 5 hours 57 minutes earlier.

Area forecast discussion, Sep 12, 3:42 AM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
342 AM CDT SAT SEP 12 2009

.SYNOPSIS...
WEAK SURFACE LOW SOUTH OF HOUSTON EARLY THIS MORNING. ONE UPPER
VORT IS MOVING NORTHEAST OF THE AREA AT 08Z...WITH A SECOND ONE
APPROACHING THE LOUISIANA COAST. ONE FAIRLY HEAVY BAND OF
PRECIPITATION APPROACHING THE MISSISSIPPI COAST AND INTERSTATE 12.
MORE PRECIPITATION STILL OFFSHORE. MOST AREAS STILL IN THE MIDDLE
70S THIS MORNING.
&&

.SHORT TERM...
GULF LOW WILL MOVE INLAND NEAR THE TEXAS LOUISIANA BORDER OVERNIGHT
TONIGHT. UPPER LOW FORECAST TO REMAIN FURTHER WEST THAN YESTERDAYS
BATCH OF RUNS INDICATED THROUGH MONDAY. MOIST UNSTABLE AIR WILL REMAIN
OVER THE AREA AND CONTINUE TO PRODUCE HIGHLY EFFICIENT RAIN
MAKERS...MAINLY DURING THE DAYLIGHT HOURS THROUGH MONDAY. WILL
KEEP POPS IN THE 70 TO 80 PERCENT RANGE FOR THE DAYTIME HOURS
THROUGH MONDAY...LIKELY POPS FOR TONIGHT...THEN CHANCE POPS FOR
SUNDAY NIGHT. AS THE UPPER LOW REMAINS FURTHER WEST...THIS WILL
FOCUS THE HEAVIEST RAIN TO THE WEST OF OUR AREA. NAM/GFS MODELS
BOTH HAVING ISSUES WITH SPURIOUS PRECIPITATION BULLSEYES...AND
WILL GENERALLY GO WITH HPC QPF FORECASTS. STILL POTENTIAL FOR
WIDESPREAD ONE TO THREE INCH RAIN AMOUNTS THROUGH TOMORROW. THIS
MAY NOT BE QUITE ENOUGH TO TRIGGER FLOODING...BUT SINCE FLASH
FLOOD WATCH IS ALREADY OUT...WILL LET IT RIDE FOR NOW.
TEMPERATURES WILL BE BELOW CLIMO FOR HIGHS...AND ABOVE CLIMO FOR
LOWS IN THIS VERY WET AIRMASS. 35
&&

.LONG TERM...
UPPER LOW WILL BE IN NO HURRY TO DEPART THE MISSISSIPPI RIVER VALLEY.
AIRMASS NEVER REALLY DRIES OUT UNTIL ABOUT NEXT FRIDAY. WILL NEED
TO KEEP CHANCE POPS IN THE FORECAST UNTIL FRIDAY. MOST CONVECTION
PROBABLY WILL OCCUR DURING THE DIURNALLY FAVORED HOURS IN THE
AFTERNOON AND EVENING. SEE NO REAL REASON TO MAKE SIGNIFICANT
CHANGES TO LONG TERM PORTIONS OF THE FORECAST AT THIS TIME. 35
&&

.AVIATION...
NUMEROUS PROBLEMS EXPECTED THROUGH THE FCST. WIDESPREAD SHRA AND
EMBEDDED TSRA ARE EXPECTED THROUGH THE FCST BUT EVEN W/OUT THE
RAIN CIGS ARE EXPECTED TO BE AROUND IFR TO MVFR STATUS THROUGH THE
MORNING. AFTER DAYBREAK CIGS WILL LIKELY HOVER RIGHT AROUND MVFR
STATUS THROUGH THE DAY. OF COURSE WITH CONVECTION CIGS AND EVEN
VISBIES COULD SIGNIFICANTLY FALL INTO IFR STATUS WITH VISBIES
POSSIBLY DOWN INTO LIFR STATUS. /CAB/
&&

.MARINE...
A NON-TROPICAL AREA OF LOW PRESSURE ACROSS THE WESTERN GULF
CONTINUES TO CHURN WITH ANOTHER WEAKER WAVE ON THE LA COAST ALONG
A QUASI-STATIONARY BOUNDARY DRAPED ACROSS THE CENTRAL GULF COAST.
THIS WAVE HAS ACTUALLY CAUSED A LOCALIZED INCREASE IN THE WINDS
ACROSS THE COASTAL WATERS EAST OF THE MS RIVER WHERE WINDS WERE
RANGING FROM 15-20KTS WITH FREQUENT GUSTS ABV 20KTS. SEAS HAVE
ALSO STARTED TO INCREASE WITH BUOY 42040 SHOWING SEAS UP TO 6 FT
42007 WAS UP TO 5 FT BY 8Z. WITH FREQUENT GUSTS ABV 20KTS
OCCURRING IN THE TWO MARINE ZONES EAST OF THE SW PASS OF THE MS
RIVER WE HAVE ISSUED A SMALL CRAFT ADV THROUGH 18Z. IN OUR OTHER
MARINE ZONES EXERCISE CAUTION HAS BEEN ADDED. THIS WAVE WILL START
PUSH EAST LATE THIS MORNING AND SHOULD ALLOW WINDS TO SLACK OFF
SOME BY MIDDAY BUT EXERCISE CAUTION CONDITIONS MAY CONTINUE TO
OCCUR ACROSS THE COASTAL WATERS AND TIDAL LAKES. MODERATE TO
STRONG ONSHORE FLOW WILL CONTINUE THROUGH THE FIRST HALF OF THE
WORK WEEK AND THIS COULD CONTINUE TO LEAD TO SOME MINOR COASTAL
FLOODING ISSUES. /CAB/
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  82  71  85  73 /  80  60  70  50
BTR  84  72  86  74 /  80  60  70  40
MSY  83  74  86  75 /  80  60  70  50
GPT  83  74  84  75 /  80  60  70  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON
     ROUGE...IBERVILLE...LIVINGSTON...LOWER JEFFERSON...LOWER
     LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER
     TERREBONNE...ORLEANS...ST. CHARLES...ST. JAMES...ST. JOHN
     THE BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
     JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
     BERNARD...UPPER TERREBONNE...AND WEST BATON ROUGE.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM.

&&
Hazardous weather outlook, Sep 12, 4:50 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
450 AM CDT SAT SEP 12 2009

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-131100-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
450 AM CDT SAT SEP 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
LOW PRESSURE OFF THE TEXAS COAST WILL MOVE INLAND ALONG THE TEXAS
LOUISIANA BORDER TONIGHT. SOUTHEAST WINDS OVER THE AREA WILL
CONTINUE TO PUMP MOISTURE ACROSS THE AREA. NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS WILL BRING ADDITIONAL HEAVY RAIN TO
SOUTHEAST LOUISIANA. RAIN AMOUNTS OF ONE TO THREE INCHES WILL BE
POSSIBLE BY SUNDAY MORNING. A FLASH FLOOD WATCH REMAINS IN EFFECT
FOR PORTIONS OF SOUTHEAST LOUISIANA GENERALLY ALONG AND SOUTH OF
THE INTERSTATE 12 CORRIDOR.

A FEW THUNDERSTORMS NEAR THE COAST MAY BE CAPABLE OF PRODUCING
WATERSPOUTS. IF THESE WATERSPOUTS APPROACH SHORE...THEY HAVE THE
POTENTIAL TO MOVE BRIEFLY ON LAND AND CAUSE MINOR DAMAGE.

A SMALL CRAFT ADVISORY WILL BE IN EFFECT UNTIL 1 PM FOR THE
COASTAL WATERS EAST OF THE MOUTH OF THE MISSISSIPPI RIVER. SMALL
CRAFT WILL NEED TO EXERCISE CAUTION ON THE COASTAL WATERS WEST OF
THE MOUTH OF THE MISSISSIPPI RIVER...AS WELL AS ON LAKES
PONTCHARTRAIN AND MAUREPAS.

MINOR COASTAL FLOODING WILL BE POSSIBLE ALONG THE SHORELINES OF
THE LOUISIANA COASTAL PARISHES...AS WELL AS HANCOCK COUNTY
MISSISSIPPI. MODERATE SOUTHEAST WINDS AND SEASONALLY HIGH
ASTRONOMICAL TIDES WILL PRODUCE TIDE LEVELS AROUND 1 TO 2 FEET
ABOVE NORMAL TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE FLASH FLOOD WATCH WILL CONTINUE THROUGH 7 PM CDT SUNDAY...AS
ADDITIONAL HEAVY RAIN IS ANTICIPATED DURING THE DAY ON SUNDAY.
THUNDERSTORMS NEAR THE COAST WILL STILL HAVE THE POTENTIAL TO
PRODUCE WATERSPOUTS ON SUNDAY.

POTENTIAL FOR HEAVY RAIN SHOULD LESSEN SOMEWHAT AFTER SUNDAY...BUT
RAIN CHANCES WILL REMAIN ABOVE NORMAL.

.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY REPORTS OF FLASH FLOODING AND OTHER WEATHER HAZARDS
TO THE NATIONAL WEATHER SERVICE BY CALLING 5 0 4 5 2 2 7 3 3 0 OR
9 8 5 6 4 9 0 3 5 7.

In the hours before

Special weather statement, Sep 12, 9:07 AM CDT, 32 minutes before
LAZ062>064-121430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
907 AM CDT SAT SEP 12 2009

...HIGH WINDS MOVING SOUTHEAST OFF LAKE PONTCHARTRAIN AFFECTING ST.
BERNARD PARISH...ORLEANS PARISH...AND UPPER PLAQUEMINES PARISH...

AT 906 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF HIGH WINDS FROM TROPICAL SHOWERS NEAR CHALMETTE...MOVING
SOUTHEAST AT 10 MPH.

THE HIGH WINDS WILL AFFECT AREAS IN AND AROUND...CHALMETTE AND
VIOLET...NEW ORLEANS EAST. AT 831 AM CDT...NEW ORLEANS LAKE FRONT
AIRPORT MEASURED A WIND GUST 35 MPH WITH THESE SHOWERS.

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 35 TO 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 10:11 AM CDTCoastal Flood WarningLIX4 hr

Nearby

Wind Advisories in Mississippi, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.